How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Olsen Your Own Question
Dr. Olsen
Dr. Olsen, Psychologist
Category: Mental Health
Satisfied Customers: 2336
Experience:  PsyD Psychologist
46062601
Type Your Mental Health Question Here...
Dr. Olsen is online now
A new question is answered every 9 seconds

My daughter is 27 and bi-polar, she just recently finally started

This answer was rated:

My daughter is 27 and bi-polar, she just recently finally started seeing a psychiatrist and taking zyprexa, klonipin, and lexapro, a combo of meds she had taken years earlier when admitted to a mental health facility. For a short time she was doing really well on those meds. The Psychiatrist said she would gain weight from the zyprexa, which she did immediately upon starting the med. For years she self medicated with mostly adderall, and addicted for a long time which of course made the bi-polar much worse, I won't go into all of the details, but it was hell for years. She would not admit she had a mood disorder but said it was ADD. Now is the problem she has gone to another Doctor (family Doctor) got adderall prescribed to lose the wieght, it's like the nightmare is starting all over again. She has not told the family doc about her bi-polar diagnosis. Should I call one of the Doctors and tell them?
Hi
Thank you for writing in JustAnswer.
Let me ask you a few questions first.
Do you know the family doctor that prescribed Adderall to her?
Does her psychiatrist know that she is taking Adderall?
Please let me know by clicking on “Reply” and I will then craft my response.
I look forward to hearing from you.
Warm Regards,
Customer: replied 4 years ago.


I know who the family doctor is but I have never met her.


The psychiatrist does not know that she is taking adderall, all this is very recent. I did go to her first two psychiatry appts. with her so I have met the psychiatrist.

Hi there,
Thank you for your reply.

Her doctors should know all the medication that she is taking.
You may leave a message to her doctor.

If she has Bipolar disorder, she has ADD/ADHD as well.
People with Bi-polar disorder always have ADD or ADHD.

Please feel free to ask me a question if you have even after you get this answer.
All the best,

Customer: replied 4 years ago.

Just one more quick question, Is there a bi-polar med. that will not cause weight gain? That is very interesting about the ADD relating to the bi-polar I did not know that, thank you for that information.

Hi there

Regarding pharmacological treatment for Bi-polar disorder, some medications that don't cause weight gain are available.
It is necessary for her and you to ask her doctor about the medication that don't cause weight gain.

If you want a better answer on this, please wait for another expert.
Customer: replied 4 years ago.


If bi-polar and ADD/ADHD are always together, are both typically treated? seems that the stimulant increases the mania in the bi-polar disorder?

Hi there
Thank you for your reply.
People with Bipolar disorder always have ADD/ADHD.
People with ADD/ADHD doesn't always have Bipolar disorder.
It sounds like your daughter's primary diagnosis is Bipolar disorder.
The stimulant should not be used as she has Bipolar illness.

Dr. Olsen and other Mental Health Specialists are ready to help you

Related Mental Health Questions